MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EMPRINT SX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP - SUPERDIMENSION INC EMPRINT SX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CABK8816
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during procedure, it was noticed that the tip was broken, not off, when sensor was removed from the patient.As sensor was removed from the patient, it was observed that the tip that secured the sensor tip to the ultrasound probe was bent.The tech took both items, removed the sensor from the ultrasound probe and bent the tip off, breaking it off.The sensor probe was placed on the ultrasound unit that already had a plastic sheath over it.The procedure was able to be completed with incident device.There was no patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, during procedure, it was noticed that the tip was broken, not off, when sensor was removed from the patient.The piece did not fall into the patient's cavity.As sensor was removed from the patient, it was observed that the tip that secured the sensor tip to the ultrasound probe was bent.The tech took both items, removed the sensor from the ultrasound probe and bent the tip off, breaking it off.The sensor probe was placed on the ultrasound unit that already had a plastic sheath over it.The procedure was able to be completed with incident device.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6, h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the picture noticed that the clip of the sensor housing was broken.Inspection of the returned product confirmed the damage on noted in the customer photo.Functional testing found that the damage to the device prevented functional testing.It was reported that the device component was disengaged.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EMPRINT SX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20695001
Report Number3004962788-2024-00131
Device Sequence Number11701472
Product Code GEI
UDI-Device Identifier10884521703339
UDI-Public10884521703339
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K171358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model NumberCABK8816
Device Catalogue NumberCABK8816
Device Lot Number28419967
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/14/2024
05/30/2025
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date11/25/2024
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale